Aa
A
A
Close
Blank
Avatar universal
PROZAC 3 DAYS - ANXIETY HIGH
My Dr. sent me prozac 5mg to start for GAD and health anxiety, but this is my third day and my anxiety is increasing by day. Today I almost had a panic attack but was able to control it and took a xanax right way.

I was five years ago on zoloft and had no initial side effect, back then I did had a panic attack that created this GAD for me.

I do not know if to ask to change it to zoloft or keep prozac. I do not want prozac to create me a panic attack since has been only one in my life.

any suggestions?

male / 40yrs
GAD and health related anxiety

thanks



Cancel
7 Answers
7 Answers
Page 1 of 1
Avatar universal
Hi Miguel,
Prozac can be quite stimulating.  Why did your doc choose it over other ssris for anxiety?  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Basically he let me chose, i read about the prozac was better for my problems. But at the end he said that prozac was better to get off it compare to zoloft.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Three days is pretty soon to know if it's going to work.  Prozac is much easier to get off of than any other ssri or the snris.  It also tends to have fewer side effects.  But that doesn't mean it will work for you or you'll have that experience.  A lot of these cause anxiety before they reduce it, but some just cause it.  Depends on the person.  Are you in therapy?  All these meds have downsides.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes I started therapy with a new dr. was 3 years on another one and did not made any progress. I was only on zoloft on time on 2005 that I had by first gad experience and was on it for about 6 mos. I kept using klonopin as need it. But for the last 4 mos. my worries increase and my health anxiety so I want it to see if taking an AD and a new therapist will eventually get me off all this anxiety.

Now i really do not know if to continue or switch to zoloft, I called the Dr. today left a message but has not return my calls. I do not want to experience a panic attack.

Can i stop the prozac could turkey if I have taking it only 3 days?

thanks

Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Probably no problem after only three days, but you should discuss all this with a psychiatrist who actually knows what he or she is talking about.  Not so easy to find, I realize.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks for the suggestion, I even left a message for him yesterday and did not even return my call. I guess I will look for another one doctor.. This is amazing..
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
959034 tn?1253675076
I didn't notice prozac working for 10 days. Now it helps.
Comment
Cancel
959034 tn?1253675076
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
4059843 tn?1454481984
Blank
mishymoshymarcy commented on mishymoshymarcy's status
2 hrs ago
4059843 tn?1454481984
Blank
mishymoshymarcy commented on mishymoshymarcy's status
2 hrs ago
4059843 tn?1454481984
Blank
mishymoshymarcy commented on mishymoshymarcy's status
2 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
358304 tn?1409713092
Blank
cnote
na, MO
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
Avatar m tn
Blank
michigan07
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD
Anxiety Community Resources
Top Anxiety Answerers
Avatar m tn
Blank
Paxiled
Arlington, VA
358304 tn?1409713092
Blank
cnote
na, MO
675718 tn?1449992146
Blank
drifter0213
El Paso, TX
Avatar f tn
Blank
Gemfly
Avatar m tn
Blank
michigan07
1699033 tn?1443113373
Blank
JGF25
Somewhere in, MD